Journal of physics a-mathematical and theoretical vol:42 issue:36 pages:1-21
We develop an Onsager-Machlup-type theory for nonequilibrium semi-Markov processes. Our main result is an exact large-time asymptotics for the joint probability of the occupation times and the currents in the system, establishing some generic large deviation structures. We discuss in detail how the nonequilibrium driving and the non-exponential waiting time distribution influence the occupation-current statistics. The violation of the Markov condition is reflected in the emergence of a new type of nonlocality in the fluctuations. Explicit solutions are obtained for some examples of driven random walks on the ring.